Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 27, 2021, 1:56 PM MST for Santa Cruz County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 1:56 PM MST (20:56 UTC)
- Expired
- Jul 27, 2021, 2:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS85 KTWC 272056 SPSTWC Special Weather Statement National Weather Service Tucson AZ 156 PM MST Tue Jul 27 2021 AZZ503-507-513-272145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 156 PM MST Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST... At 156 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles west of Parker Canyon Lake, or 20 miles west of Sierra Vista, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Patagonia, Parker Canyon Lake, Fort Huachuca and Canelo. LAT...LON 3155 11043 3135 11047 3143 11085 3164 11077 TIME...MOT...LOC 2056Z 103DEG 14KT 3147 11058 $$ AH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 27, 9:55 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jul 27, 9:55 AM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Tucson AZ 955 AM MST Tue Jul 27 2021 .SYNOPSIS...Isolated to scattered storms are expected today and tomorrow before a more active weather period begins Thursday into the weekend. High temperatures will run near to a few degrees below seasonal normals. && .DISCUSSION...Will likely see an upswing in showers and thunderstorms this afternoon and evening as a weak disturbance provides the upper-level support for triggering storms today. Otherwise, a more pronounced upper low will approach the region Thursday signaling a more significant upswing in activity Thursday afternoon into the weekend. Please refer to the previous discussion in this product for more details. && .AVIATION...Valid through 28/18Z. FEW/SCT clouds 15k-20k ft AGL through the morning with FEW/SCT clouds around 8k-12k ft AGL by the afternoon. Isolated to scattered SHRA/TSRA with +TSRA possible from KTUS south to KOLS. Gusty outflow winds are likely with KTUS possibly seeing late afternoon gusty outflows from the south/southwest. Gusts to 35kts+ possible. Storm activity will gradually diminish around sunset. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER....Isolated to scattered showers and thunderstorms will be possible each afternoon and evening through Wednesday. Precipitation chances then increase going into the upcoming weekend. Gusty, erratic winds and locally heavy rainfall will accompany any storms that develop. High temperatures will be near to slightly below normal through Friday, lowering to below normal levels this weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .PREV DISCUSSION.../issued 231 AM MST Tue July 27 2021/ For today and Wednesday, a ridge will center slightly eastward over the central Great Plains today allowing flow over southern Arizona to shift more southeasterly throughout the day. Low to mid-grade monsoon moisture remains in place over southeast Arizona with PWAT values of 0.9-1.6 inches from east to west respectively. Yesterday was a fairly slow day but we are expecting an increase in coverage of convection today with the addition of upper level support in the form of a weak impulse rotating around the high. The morning should remain quiet with showers and storms expected to begin to pop between noon and 2 PM. Best chances for storms start near the border over Santa Cruz and southern Pima counties and then spread northward across much of Pima County into southern Pinal County through this evening. Activity will remain more isolated in nature across the remainder of the area. Gusty, outflow winds will be likely along with isolated flooding issues possible. Wednesday shows hints of a slightly slower day before the ramp up Thursday into the weekend. Temps will continue to warm today and tomorrow, reaching back up to seasonal normals. For Thursday through Monday...as mentioned above, we are expecting the next active period to begin Thursday as an easterly wave moves through northern Mexico into southern Arizona Friday into Saturday. Moisture surge begins to work into the area Thursday allowing for higher precipitation chances and a higher threat for flash flooding which will continue for the remainder of the period. Unfortunately, the "down" days we see earlier in the week won't be quite long enough to significantly dry out area washes and streams which are still running from last weekend. Continue to monitor the forecast, especially if you have outdoor plans late this week into the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Prev Discussion...Guillet Aviation...Michael Fire Weather....Michael Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 27, 1:56 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 156 PM MST Tue Jul 27 2021 AZZ503-507-513-272145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 156 PM MST Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST... At 156 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles west of Parker Canyon Lake, or 20 miles west of Sierra Vista, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Patagonia, Parker Canyon Lake, Fort Huachuca and Canelo. LAT...LON 3155 11043 3135 11047 3143 11085 3164 11077 TIME...MOT...LOC 2056Z 103DEG 14KT 3147 11058 AH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:52 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 27, 2:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 27, 2:33 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 27, 3:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 3:35 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 27, 3:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 27, 4:05 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 27, 4:25 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:34 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 87 min |
| Jul 27, 4:42 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:56 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.